Diphenhydramine (Benadryl)

Discussion in 'Self Harm & Substance Abuse' started by FlashingFlickering, Jan 8, 2011.

Thread Status:
Not open for further replies.
  1. FlashingFlickering

    FlashingFlickering Well-Known Member

    Hello everyone, this is probably my first post in this section of the forum!
    While I don't abuse prescription medication or use illegal drugs, I do have a horrible tendency to really abuse the first generation antihistamine, Diphenhydramine and I'm just hoping that I'm not alone, and maybe there is someone out there who can help me break the habit?

    I take a small 100mg dose fairly often, it used to be every day but now I've narrowed that down to just a couple times a week, if. The most I've ever taken at once was 300mg, although I'll probably be taking 500mg tonight out of curiosity.

    Also, does anyone know about this stuff having any long term use effects or any really dangerous effects at less than 1000mg? It'll be easier for me to stop if I know that something can end up happening as a long term result from it.
     
  2. Ouroboros

    Ouroboros Chat Buddy

    I don't know personally about any long term effects of this drug, I suggest reading the notes that come with the meds and if you feel ok about it you could discuss this with your doctor or the pharmacist.

    :hug:
     
  3. thedeafmusician

    thedeafmusician Staff Alumni

    I dont know much about long term side effects, but i'm imagining you will seriously screw up your liver over time. Also, if you OD, you can potentially look forward to going through a rapid/irregular heart rate, low blood pressure, delirium, psychosis, hallucinations, seizures and of course dying.

    The other problem that might happen is you build a tolerance of it, and so need to take more and more, which could mean over time you'd be pushing a more dangerous dose, and be more likely to badly OD.

    TDM
     
  4. Sulpher_Skin

    Sulpher_Skin Member

    I have mis-used and abused Diphenhydramine for a long time, and still do to an extent, so believe me, you are not alone. I end up buying the sleeping aids that are nothing but Diphenhydramine, and taking massive doses. I haven't experience any long term damage that I know of, so I couldn't answer that. I do have fatty liver damage, but that may also be related to my alcoholism and narcotic abuse. I would warn against taking too large a dose, I know the temptation to up your dose just to see what it does to you. I've experienced some pretty severe hallucinations and psychoses when taking too high a dose of it. If you ever need to just talk about anything, feel free to PM me.
     
  5. FlashingFlickering

    FlashingFlickering Well-Known Member

    Since the first post, I mostly have stopped abusing this.
    I did take 500mg that night, and my dad found out (although I told him I only took 100mg, and it was an accident...). So he knows what to look for now, and he said if it ever happens again he is immediately causing 911. That wouldn't work out too well for me, with my known history of suicidal thoughts.

    I certainly had severe hallucinations then, and I would've probably called the cops if my dad didn't convince me that the person outside with a gun was just another hallucination and a lot of the stuff I saw was physically impossible. :sigh:

    If anyone happens to find this topic and is curious about overdoses of this stuff, or is considering using it recreationally , send me a PM. I would have no problem further discussing what happened, and even the timeline behind it.
     
  6. steveoh

    steveoh Active Member

    although it may be fun, its the dumbest drug to abuse it will fry you out for a while like to the point of stuttering, just smoke weed if you need a drug it doesn't do any harm just be productive
     
  7. allison

    allison Well-Known Member

    Delirium, major body load, major lethargy, paranoia, depression. It's not a fun drug, and it WILL mess with your internal organs. However, it does provide an interesting (albeit scary) experience since it produces hallucinations that you don't know are not real. I suggest using it in high doses only 1-3 times a year. Or not at all. I realize that you're trying to get help with a possibly addictive behavior but sometimes spacing the doses way far out helps. You can still get the high, but not so much the bad effects.
     
Thread Status:
Not open for further replies.